My husband was given reglan intravenously in hospital (for approx. 1.5 weeks total and, prescribed 10 mg pills at home after release (apprx. 2 weeks at 4x/day). Medicine has since been stopped for 3 weeks. For the last 2 or 3 weeks he is unable to settle to sleep at night - feels very restless, all joints bother him. Will this eventually go away or should we be calling his surgeon? He also had heavy sweating at night when taking the med but this has since passed. Should we also be concerned with this?
7 Jan 2010
The restlessness is known as "akathesia," which is probably what he is experienceing. The answer to your question, it probably not subside without the assistance of another medication, such as: Benadryl, Cogentin, or Amatadine. These medications block the muscarinic responses illicited by the Reglan, and thus the akathesis is gone or barely a problem. Call your provider as soon as possible as due to the plethora of medications avaliable, there has to be another that could be used for the same purpose but not the level of akathesia. Good luck!
- Reglan Information for Consumers
- Reglan Information for Healthcare Professionals (includes dosage details)
- Side Effects of Reglan (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
... working. Then I ran out. Since running out, I have had a hard time with withdrawal symptoms. The worst is restlessness, inability to sleep, ...
My wife stopped a few days ago and is still experiencing restlessness and anxiety.
... simply put, as in my case, I sleep for example, one, two nights fairly soundly, then, like clock work, the third night is in and out of some kind ...
... cannot sleep at night. I know that bc of withdraws some insomnia can happen but I've been through this once before and my insomnia from what ...
my insomnia is years long. july,2011 sleep study evaluator impression was 'clinica insomnia 327.00; sleep efficiency at 7% with no REM & ...